
Supreno
Form: Syrup
Strength: 7.5mg/5ml
Generic Name: Butamirate Citrate
Company: Kumudini Pharma Ltd.
MRP:৳ 80.0 (100ml)
Is Antibiotic: No
Indications
Supreno is used to relieve dry (non-productive) cough, which may be caused by a recent viral infection. Supreno is also used to sedate cough before and after surgery or bronchoscopy. Supreno can be used for acute cough of any cause, whooping cough, and cough due to infections like tracheitis, laryngitis, or bronchitis.
Pharmacology
Supreno works by directly acting on the brain’s cough center to stop the cough. Supreno is safe and does not cause sedation, as Supreno is not chemically related to opium. Supreno is quickly absorbed after being taken orally, with its highest concentration reached within 9 hours. The sustained-release tablet has a half-life of around 13 hours. Its active metabolites also help in suppressing cough.
Dosage & Administration
Use in adults:
Butamirate Citrate 50 mg tablet: 2-3 tablets daily.
Butamirate Citrate syrup: 15 ml 4 times daily.
Use in children & adolescents:
Butamirate Citrate 50 mg tablet:
Adolescent over 12 years old: 1-2 tablets daily.
Butamirate Citrate syrup:
Children (3-6 years): 5 ml 3 times daily.
Children (6-12 years): 10 ml 3 times daily.
Adolescent: 15 ml 3 times daily.
Butamirate Citrate pediatric drops:
Children (2 months-1 year): 0.50 ml 4 times daily.
Children (1-3 years): 0.75 ml 4 times daily.
Interaction
Supreno should not be used with expectorants at the same time.
Contraindications
Supreno is contraindicated in patients who are allergic to the active ingredient.
Side Effects
Supreno is generally well-tolerated. Some rare side effects include rash, nausea, diarrhea, and dizziness. These usually go away after reducing the dose or stopping the medication.
Pregnancy & Lactation
Supreno should not be used during the first trimester of pregnancy. During the rest of the pregnancy, Supreno can be used if prescribed by a doctor, but with caution. Supreno is recommended to carefully weigh the risks and benefits of using this medication while breastfeeding, as there is no information on its presence in breast milk.
Precautions & Warnings
Supreno suppresses the cough reflex, so Supreno should not be used with expectorants, as this can lead to mucus buildup in the airways, increasing the risk of bronchospasm and infections. If the cough lasts more than 7 days (or more than 3 days in children under 12), a doctor should be consulted.
Overdose Effects
Overdose can cause drowsiness, nausea, vomiting, diarrhea, loss of balance, and low blood pressure. Standard emergency treatment includes activated charcoal, saline laxatives, and resuscitation if needed.
Therapeutic Class
Cough suppressant
Storage Conditions
Keep away from light and moisture, store below 30°C. Keep out of reach of children.
Similar Brands of Butamirate Citrate (Syrup – 7.5mg/5ml)
Brand Name | Form | Strength | Company | MRP (৳) |
---|---|---|---|---|
Askorel | Syrup | 7.5mg/5ml | Incepta Pharmaceuticals Ltd. | 80.0 |
Bidicod | Syrup | 7.5mg/5ml | One Pharma Ltd. | 80.0 |
Biokof | Syrup | 7.5mg/5ml | Biopharma Ltd. | 80.0 |
Bucod | Syrup | 7.5mg/5ml | Sharif Pharmaceuticals Ltd. | 80.0 |
Bukof-D | Syrup | 7.5mg/5ml | Beacon Pharmaceuticals Ltd. | 80.24 |
Bukof | Syrup | 7.5mg/5ml | Beacon Pharmaceuticals Ltd. | 100.0 |
Bulex | Syrup | 7.5mg/5ml | Everest Pharmaceuticals Ltd. | 80.0 |
Bupec | Syrup | 7.5mg/5ml | Labaid Pharmaceuticals Ltd. | 80.0 |
Buratuss | Syrup | 7.5mg/5ml | Beximco Pharmaceuticals Ltd. | 80.24 |
Butacit | Syrup | 7.5mg/5ml | The ACME Laboratories Ltd. | 80.0 |
Butacod | Syrup | 7.5mg/5ml | Pharmasia Ltd. | 80.0 |
Butafix | Syrup | 7.5mg/5ml | Opso Saline Ltd. | 80.0 |
Butakof | Syrup | 7.5mg/5ml | General Pharmaceuticals Ltd. | 80.0 |
Butaret | Syrup | 7.5mg/5ml | Opsonin Pharma Limited | 80.24 |
Butasiv | Syrup | 7.5mg/5ml | Julphar Bangladesh Ltd. | 80.0 |
Butil | Syrup | 7.5mg/5ml | Globe Pharmaceuticals Ltd. | 80.0 |
Cofcut | Syrup | 7.5mg/5ml | Pacific Pharmaceuticals Ltd. | 80.0 |
Cofcut | Syrup | 7.5mg/5ml | Pacific Pharmaceuticals Ltd. | 150.0 |
Cofof | Syrup | 7.5mg/5ml | Euro Pharma Ltd. | 80.0 |
Deconil | Syrup | 7.5mg/5ml | Orion Pharma Ltd. | 80.0 |
Drycofix | Syrup | 7.5mg/5ml | DBL Pharmaceuticals Ltd. | 80.0 |
Drycofix | Syrup | 7.5mg/5ml | DBL Pharmaceuticals Ltd. | 80.0 |
Kofnix | Syrup | 7.5mg/5ml | ACI Limited | 80.0 |
Medulax | Syrup | 7.5mg/5ml | NIPRO JMI Pharma Limited | 80.0 |
Meera | Syrup | 7.5mg/5ml | Delta Pharma Limited | 80.0 |
Miracit | Syrup | 7.5mg/5ml | Aristopharma Limited | 80.24 |
Mirakof | Syrup | 7.5mg/5ml | Square Pharmaceuticals Ltd. | 80.24 |
Miraten | Syrup | 7.5mg/5ml | Eskayef Pharmaceuticals Ltd. | 80.0 |
Pintus | Syrup | 7.5mg/5ml | Navana Pharmaceuticals Ltd. | 80.0 |
Tussibic | Syrup | 7.5mg/5ml | Unimed Unihealth Pharmaceuticals Ltd. | 80.0 |